Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 381, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 16, 2024, 4:12 PM CDT for Osage County, Washington County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2024, 4:12 PM CDT (21:12 UTC)
- Expired
- Aug 16, 2024, 4:41 PM CDT
- In force
- 29 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Osage County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 76 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 16, 3:37 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1014 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 1775 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 2:34 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 16, 2:34 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
234 PM CDT Fri Aug 16 2024
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Through tonight )
Issued at 210 PM CDT Fri Aug 16 2024
Small cluster of storms keeps chugging along across southern
Kansas this afternoon near a frontal boundary. A very unstable and
weakly capped airmass resides south of the boundary over much of
eastern OK, with DCAPES >1500. Present trends continue to defy CAM
solutions and imply a threat of this cluster eventually moving
into far northeast OK later this afternoon, posing at least a low
threat of damaging wind gusts given the environment south of the
boundary.
Otherwise, dangerously hot and humid conditions persist this
afternoon with heat warnings/advisories continuing through 9 PM.
Still expected re-juivenated convection later this evening north
of the boundary with greatest concentration of storms across NE OK
and NW AR this evening and overnight. Some storm organization is
likely with relatively strong deep layer flow for August, with
damaging wind gusts the primary hazard, but some large hail
potential as well at least initially. Pockets of heavy rainfall
also appear likely, which could lead to localized flooding
potential if heavier rain rates can coincide with locations that
have seen heavier totals as of late.
&&
.LONG TERM...
(Tomorrow through Friday)
Issued at 210 PM CDT Fri Aug 16 2024
Expectation is for convection to be ongoing across mainly NW AR
early Saturday morning. The brunt of organized activity may have
mostly shifted east and south by 12z or shortly thereafter, some
continued rejuvenation of storms remains possible through the
morning within the frontal zone draped across extreme NE OK and NW
AR. The severe threat should be lower at this point, but the
heavy rain threat will continue. Outside of the influence of any
morning convection, dangerously hot and humid conditions are once
again expected Saturday, and additional heat warnings and
advisories have been issued. Notable exception may be the above
mentioned area of NW AR and extreme NE OK where residual cloud
cover may hamper this to some degree. FOr the time being have
kept NW AR out of any headlines, and went with an advisory for the
AR River valley area as confidence is lower in those areas.
Some additional thunderstorm chances continue Late Saturday into
Sunday, primarily across NW AR. Hot weather will continue with
additional headlines likely needed for some areas. Overall the
pattern favors a gradual trend toward not as hot and humid weather
from Monday onward and, whole the forecast does not explicitly
mention any storm chances next week, we do remain on the periphery
of upper ridge with a NNW flow aloft, raising some uncertainty in
keeping a dry forecast. IN any case we will get a break from the
excessive heat, first across NW AR/NE OK, then most everywhere by
mid-week.
&&
.AVIATION...
(18Z TAFS)
Issued at 1204 PM CDT Fri Aug 16 2024
VFR conditions should prevail through the period, with any
category reductions to occur in thunderstorms. MLC is the only
site with thunderstorm chances low enough to keep out of the TAF,
with PROB30s included late this evening into early Saturday
morning at the remaining terminals. Confidence is highest at the
far NW AR sites and will depict IFR conditions in the PROB30, as
well as potential for strong wind gusts. A TEMPO was strongly
considered at these sites. Conditions should improve through the
morning hours.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 76 98 76 96 / 30 10 10 10
FSM 78 97 77 99 / 20 20 10 10
MLC 78 99 76 101 / 10 10 0 10
BVO 71 97 71 94 / 40 20 10 10
FYV 72 94 71 94 / 60 40 10 20
BYV 70 94 70 92 / 70 50 20 20
MKO 75 96 75 96 / 30 20 10 10
MIO 70 94 70 91 / 70 30 10 10
F10 75 99 74 98 / 20 10 0 10
HHW 78 102 77 104 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ054-058-059-063-
068-069.
Excessive Heat Warning until 9 PM CDT this evening for OKZ049-
053-055>057-060>062-064>067-070>076.
Heat Advisory from noon to 9 PM CDT Saturday for OKZ054>059-063-
068-072.
Excessive Heat Warning from noon to 9 PM CDT Saturday for OKZ049-
053-060>062-064>067-070-071-073>076.
AR...Heat Advisory until 9 PM CDT this evening for ARZ001-002-010-011.
Excessive Heat Warning until 9 PM CDT this evening for ARZ019-
020-029.
Heat Advisory from noon to 9 PM CDT Saturday for ARZ019-020-029.
&&
SHORT TERM...14
LONG TERM....14
AVIATION...22Hazardous weather outlook, Aug 16, 12:59 PM CDT, 3 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1259 PM CDT Fri Aug 16 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1259 PM CDT Fri Aug 16 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...This Evening. HEAVY RAIN AND FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...This Evening. DANGEROUS HEAT. RISK...Significant. AREA...Eastern Oklahoma and Northwest and West Central Arkansas. ONSET...Ongoing. DISCUSSION... Dangerous heat and humidity are ongoing early this afternoon in eastern Oklahoma and northwest and west central Arkansas, with heat index values from 105 to 115 remaining likely into early evening. A low chance of isolated afternoon thunderstorms exists for areas along the Kansas border, which would pose a threat for damaging wind and large hail if they do occur. Greater potential for evening and overnight thunderstorms exists in northeast Oklahoma and northwest Arkansas, with conditions continuing to favor strong wind gusts, hail and locally heavy rain and flooding potential. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY AND SUNDAY...Thunderstorm Potential...Dangerous Heat Potential. MONDAY THROUGH THURSDAY...No Hazards. EXTENDED DISCUSSION... Tonight's thunderstorms may linger past daybreak Saturday morning across northwest Arkansas, although the severe weather potential should have waned. Additional thunderstorm development is expected into Sunday. Dangerous heat will persist through the weekend. Relatively cooler temperatures are expected next week as the upper ridge shifts west away from the region and a cold front moves through the area this weekend. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 7:21 PM CDT | Special Weather Statement | TSA | Tulsa | 24 min |
| Aug 15, 7:28 PM CDT | Special Weather Statement | TSA | Cherokee | 32 min |
| Aug 15, 7:43 PM CDT | Special Weather Statement | TSA | Rogers | 47 min |
| Aug 15, 7:46 PM CDT | Special Weather Statement | TSA | Ottawa | 29 min |
| Aug 15, 7:53 PM CDT | Special Weather Statement | TSA | Wagoner | 37 min |
| Aug 15, 8:01 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Wagoner | 29 min |
| Aug 15, 8:14 PM CDT | Special Weather Statement | TSA | Cherokee | 31 min |
| Aug 15, 8:25 PM CDT | Special Weather Statement | TSA | Wagoner | 50 min |
| Aug 15, 8:33 PM CDT | Areal Flood Advisory | TSA | Rogers | 3 hr |
| Aug 15, 8:36 PM CDT | Special Weather Statement | TSA | Wagoner | 24 min |
| Aug 15, 9:02 PM CDT | Special Weather Statement | TSA | Wagoner | 28 min |
| Aug 15, 9:23 PM CDT | Special Weather Statement | TSA | Wagoner | 37 min |
| Aug 15, 9:26 PM CDT | Areal Flood Advisory | TSA | Tulsa, Wagoner | 3 hr |
| Aug 15, 9:34 PM CDT | Special Weather Statement | TSA | Pawnee | 26 min |
| Aug 15, 9:43 PM CDT | Special Weather Statement | TSA | Wagoner | 32 min |
| Aug 15, 9:48 PM CDT | Special Weather Statement | TSA | Pawnee | 42 min |
| Aug 15, 9:56 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 49 min |
| Aug 15, 10:06 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 39 min |
| Aug 15, 10:22 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 38 min |
| Aug 15, 10:25 PM CDT | Special Weather Statement | TSA | Creek | 35 min |
| Aug 15, 10:31 PM CDT | Flash Flood Warning | TSA | Wagoner | 3 hr |
| Aug 15, 10:34 PM CDT | Special Weather Statement | TSA | Tulsa | 26 min |
| Aug 15, 10:40 PM CDT | Areal Flood Advisory | TSA | Creek, Osage, Tulsa | 3 hr |
| Aug 15, 10:44 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 46 min |
| Aug 15, 10:56 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 34 min |
| Aug 15, 10:58 PM CDT | Special Weather Statement | TSA | Okmulgee | 32 min |
| Aug 15, 11:05 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 25 min |
| Aug 15, 11:25 PM CDT | Special Weather Statement | TSA | McIntosh, Muskogee, Okmulgee, Wagoner | 50 min |
| Aug 15, 11:34 PM CDT | Special Weather Statement | TSA | Wagoner | 26 min |
| Aug 15, 11:46 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg and 2 more | 59 min |
| Aug 16, 12:11 AM CDT | Special Weather Statement | TSA | Haskell, Latimer | 34 min |
| Aug 16, 2:05 PM CDT | Excessive Heat Warning | TSA | Choctaw, Craig, Creek, Haskell, Latimer, McIntosh and 11 more | 31 hr |
| Aug 16, 2:05 PM CDT | Heat Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Delaware, Haskell and 7 more | 31 hr |
| Aug 16, 3:25 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 50 min |
| Aug 16, 4:46 PM CDT | Special Weather Statement | TSA | Craig | 29 min |
| Aug 16, 4:43 PM CDT | Special Weather Statement | TSA | Benton | 32 min |
| Aug 16, 4:57 PM CDT | Special Weather Statement | TSA | Benton | 18 min |
| Aug 16, 5:13 PM CDT | Special Weather Statement | TSA | Benton | 32 min |
| Aug 16, 5:28 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison | 47 min |
| Aug 16, 5:44 PM CDT | Special Weather Statement | TSA | Benton | 31 min |
| Aug 16, 6:13 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison | 33 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.